Hankel operators; Hankel symbols
Hankel operators and their symbols, as generalized by V. Pták and P. Vrbová, are considered. The present note provides a parametric labeling of all the Hankel symbols of a given Hankel operator $X$ by means of Schur class functions. The result includes uniqueness criteria and a Schur like formula. As a by-product, a new proof of the existence of Hankel symbols is obtained. The proof is established by associating to the data of the problem a suitable isometry $V$ so that there is a bijective correspondence between the symbols of $X$ and the minimal unitary extensions of $V$.
 D. Z. Arov and L. Z. Grossman: Scattering matrices in the theory of extensions of isometric operators
. Soviet Math. Dokl. 27 (1983), 518–522. MR 0705184
 M. Cotlar and C. Sadosky: Prolongements des formes de Hankel généralisées et formes de Toeplitz
. C. R. Acad. Sci Paris Sér. I Math. 305 (1987), 167–170. MR 0903954
 M. Cotlar and C. Sadosky: Integral representations of bounded Hankel forms defined in scattering systems with a multiparametric evolution group
. Operator Theory: Adv. Appl. 35 (1988), 357–375. MR 1017676
 A. Dijksma, S. A. M. Marcantognini and H. S. V. de Snoo: A Schur type analyisis of the minimal unitary Hilbert space extensions of a Kreĭn space isometry whose defect subspaces are Hilbert spaces
. Z. Anal. Anwendungen 13 (1994), 233–260. MR 1287152
 C. H. Mancera and P. J. Paúl: Compact and finite rank operators satisfying a Hankel type equation $T_2X = XT_1^*$
. Integral Equations Operator Theory 39 (2001), 475–495. MR 1829281
 V. Pták: Factorization of Toeplitz and Hankel operators
. Math. Bohem. 122 (1997), 131–140. MR 1460943
 V. Pták and P. Vrbová: Operators of Toeplitz and Hankel type. Acta Sci. Math. (Szeged) 52 (1988), 117–140.